MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 XPI TOXOPLASMA QUANTITATIVE IGG; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 XPI TOXOPLASMA QUANTITATIVE IGG; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside united states (ous) customer contacted the siemens remote support center (rsc) to report a false positive toxoplasma quantitative igg result that was obtained on a patient sample on an immulite 2000 xpi instrument.Adjustment was valid.Per the limitations section of the immulite 2000 xpi toxoplasma quantitative igg instructions for use (ifu): "the results of the test must be taken within the context of the patient's clinical history, symptomology and other laboratory findings." siemens is investigating.
 
Event or Problem Description
A false positive toxoplasma quantitative igg result was obtained on a patient sample on an immulite 2000 xpi instrument.The erroneous result was reported to the physician(s), who questioned the result.The sample was repeated on an alternate non-siemens instrument.The repeat result was lower than the erroneous result and negative.The repeat result was reported, as the correct result, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the false positive toxoplasma quantitative igg result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2024-00296 on 26-apr-2024.Additional information 24-may-2024: siemens reviewed spy-files, maindata and error logs.There were no errors that would cause discordant results at the time the sample was processing.There was no evidence of bubbles on sample or reagent.Based on the file review for this assay there is no indication that the sample or reagent probes caused the discordant results.While there is insufficient information to determine the cause of the non-reproducible result, preanalytical factors and/or sample handling leading to particulate matter cannot be ruled out as the cause.An internal study was performed with immulite 2000 toxoplasma quantitative igg kit lot 523 on the immulite 2000 xpi system.Testing summary: immulite 2000 toxoplasma quantitative igg kit lot 523 was adjusted with kitted adjustors on an immulite 2000 xpi instrument.Immulite 2000 toxoplasma quantitative igg controls lot 0152 were measured on 5 days in replication of five.4 prescreened patient samples were measured on 5 days in replication of five.Immulite 2000 toxoplasma quantitative igg kit lot 523 was successfully adjusted.Immulite 2000 toxoplasma quantitative igg controls lot 0152 resulted within the stated ranges.Siemens is continuing to evaluate available data for immulite 2000 toxoplasma quantitative igg kit lot 523.The customer is operational.Immulite 2000 toxoplasma quantitative igg kit lot 523 expired on 30-apr-2024 and is no longer in use.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2024-00296 on 26-apr-2024.Siemens filed mdr 1219913-2024-00296 supplemental report 1 on 19-jun-2024.Additional information 21-jun-2024: the customer has observed discordant patient results when comparing immulite 2000 toxoplasma quantitative igg lot 523 against the roche cobas elecsys.There are no claims for comparison against the roche cobas elecsys.A review of internal release criteria shows that bead precision met specification and assessment of calibrators relative to counts per second (cps) are within specification with no fliers being observed in these datasets.Internal data for quality controls and calibrators are not showing imprecision.The immulite 2000 xpi toxoplasma quantitative igg kit lot 523 expired as of 30-apr-2024.The investigation is ongoing.Correction: in section e1, the facility name been updated from (b)(6)".The doctor has merged their previously independent practice into a practice group and now only practices there.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2024-00296 on 26-apr-2024.Siemens filed mdr 1219913-2024-00296 supplemental report 1 on 19-jun-2024.Siemens filed mdr 1219913-2024-00296 supplemental report 2 on 17-jul-2024.Additional information 14-aug-2024: siemens investigated the report of an immulite 2000 toxoplasma quantitative igg positive result with kit lot 523 not matching an alternate method result.Repeat testing was not performed on the immulite 2000 xpi so it is unknown whether the positive result was reproducible.As the sample was not available, siemens reviewed the precision of the assay.Using kit lot: 523, siemens tested quality controls (qc) and four patient samples across five days in replicates of five.The samples showed a range of 5.4% to 32.51% cvs.Assessment of individual replicates suggests that the imprecision is caused by sporadic elevated results in these samples.It is also observed that the % cvs are not consistent across similar dosing samples e.G., patient samples with mean doses of 11.2 iu/ml and 10.2 iu/ml show within-run precision at 26.52% cv and 13.42% cv, respectively.Therefore, pre-analytical factors cannot be ruled out.Qc data is within expectations for precision.Reviewing internal release criteria shows that bead precision met specification and assessment of calibrators relative to counts per second (cps) are within specification with no fliers being observed in these datasets.Internal data for qc and calibrators are not showing imprecision for immulite 2000 xpi toxoplasma quantitative igg kit lot: 523, which expired 30-apr-2024.Further investigation of this lot was not possible.Immulite 2000 xpi toxoplasma quantitative igg kit lot: 526 is the only kit lot currently available.To determine whether imprecision is seen on kit lot: 526, siemens tested qc and patient samples in replicates of 20 with 6% to 16% cvs observed.Qc data is within expectations for repeatability (intra-assay) precision.Patient samples with mean doses of 7.2 iu/ml, 11 iu/ml, 57 iu/ml, 81 iu/ml, and 177 iu/ml perform within expectation for repeatability (intra-assay) precision.Two patient samples with mean doses of 6.6 iu/ml and 7.6 iu/ml were observed to have a 15% cv and a 16% cv for repeatability (intra-assay) precision, respectively.To further rule out imprecision with current kit lot: 526, an expanded review of internal data was performed.The average intra-assay precision for calibrators at the low end of the assay range is within expectations.Internal data for qc and calibrators are not showing imprecision.Internal data is within expectations for within-lab (inter-assay)/total precision.There is not a systemic failure of samples with doses at the low end of the assay range.An imprecision issue with immulite 2000 xpi toxoplasma quantitative igg lot: 526 has not been identified.Siemens cannot rule out preanalytical factors as a possible cause of the immulite 2000 results that do not match the alternate method with kit lot: 523.Based on the available information, a product problem has not been identified.In section d4, the primary udi number was updated to include the corrected unique device identifier (udi) number.The initial mdr contained only the global trade item number (gtin).In section h6, the investigation findings and investigation conclusions codes were updated.

Brand Name
IMMULITE 2000 XPI TOXOPLASMA QUANTITATIVE IGG
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy, gwynedd
llanberis LL554 EL
UK  LL554EL
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy, gwynedd
uk registration #: 3002806944
llanberis LL554 EL
UK   LL554EL
Manufacturer Contact
karen confort
333 coney st.
east walpole, MA 02032
3392069063
MDR Report Key19194127
Report Number1219913-2024-00296
Device Sequence Number15560088
Product Code LGD
UDI-Device Identifier00630414962238
UDI-Public(01)00630414962238(10)523(17)240430
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K962936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberN/A
Device Catalogue Number10381323
Device Lot Number523
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer05/24/2024
06/21/2024
08/14/2024
Initial Report FDA Received Date04/26/2024
Supplement Report FDA Received Date06/19/2024
07/17/2024
08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown